MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER; DQY; CATHETER, PERCUTANEOUS

COOK INC CODA LP BALLOON CATHETER; DQY; CATHETER, PERCUTANEOUS
Model Number G03832
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon of a cook coda lp balloon catheter ruptured while being used.There were no issues during the preparation of the balloon.The balloon was being used in severely tortuous abdominal vessels that contained non-circumferential calcification.The balloon was inflated to the appropriate volume but burst during the first inflation.A new balloon from another manufacturer was used for touching up without any problems.The patient recovered.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
H3 - device evaluated by mfg? device not returned to manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.Correction: d4 - lot #.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 21aug2025.The ballooning was performed at the proximal portion of the graft.There was some calcification present.An unknown sheath was used to introduce the balloon.The balloon was inflated in accordance with the ifu instructions, at which volume the balloon ruptured.The device was inflated inside the graft when the balloon burst.No planning and sizing, imaging, or additional patient information can be provided.
 
Additional Manufacturer Narrative
Correction: d10.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the balloon of a cook coda lp balloon catheter ruptured while being used.There were no issues during the preparation of the balloon.The balloon was being used in severely tortuous abdominal vessels that contained non-circumferential calcification.The balloon was inflated to the appropriate volume but burst during the first inflation.A new balloon from another manufacturer was used for touching up without any problems.The patient recovered.Additional information was received on 21aug2025.The ballooning was performed at the proximal portion of the graft.There was some calcification present.An unknown sheath was used to introduce the balloon.The balloon was inflated in accordance with the ifu instructions, at which volume the balloon ruptured.The device was inflated inside the graft when the balloon burst.No planning and sizing, imaging, or additional patient information can be provided.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation including the complaint history, device history record, quality control procedures, drawing and instructions for use (ifu) of the device, were completed during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination of the device could not be completed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that appropriate inspections are in place relative to the reported device failure.A review of the device history record (dhr) found no quality control discrepancies.It should be noted that there were no other complaints associated with the final product lot number.Cook was unable to review product labeling.The manufacturer does not apply an ifu for this product.Instructions for use are applied by the local distribution partner.Evidence provided by the complaint facility, complaint history, dhr, and manufacturing documents suggests that the device was manufactured to specification.There is no evidence of nonconforming devices in house or in the field.Based on the information provided, no returned device, and the results of this investigation, a definitive cause for the failure could not be established.The patient had some calcification present in the area where the balloon was inflated.It is possible the patient¿s anatomy contributed to this incident.However, this cannot be confirmed without additional information.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
CODA LP BALLOON CATHETER
Common Device Name
DQY; CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22786255
Report Number1820334-2025-00975
Device Sequence Number13228943
Product Code DQY
UDI-Device Identifier00827002038325
UDI-Public(01)00827002038325(17)280430(10)16580218
Combination Product (Y/N)N
PMA/510(K) Number
K150970
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG03832
Device Catalogue NumberCODA-2-9.0-35-100-32
Device Lot Number16580218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer08/21/2025
01/22/2026
03/05/2026
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date08/25/2025
01/22/2026
03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEKILA BALLOON.; HEKILA BALLOON.; MEDICO'S HIRATA AORFIX (RPN UNKNOWN, LOT UNKNOWN).
Patient SexFemale